Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Representations of finite groups of Lie type


Author: Charles W. Curtis
Journal: Bull. Amer. Math. Soc. 1 (1979), 721-757
MSC (1970): Primary 20C15; Secondary 20G05, 20G40
DOI: https://doi.org/10.1090/S0273-0979-1979-14648-2
MathSciNet review: 537625
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. C. T. Benson, On the generic algebra of a unipotent subgroup of a finite Chevalley group, Comm. Algebra (to appear). MR 447421
  • 2. Clark T. Benson, The generic degrees of the irreducible characters of 𝐸₈, Comm. Algebra 7 (1979), no. 11, 1199–1209. MR 535928, https://doi.org/10.1080/00927877908822397
  • 3. C. T. Benson and C. W. Curtis, On the degrees and rationality of certain characters of finite Chevalley groups, Trans. Amer. Math. Soc. 165 (1972), 251-273; 202 (1975), 405-406. MR 304473
  • 4. C. T. Benson, L. C. Grove and D. B. Surowski, Semilinear automorphisms and dimension functions for certain characters of finite Chevalley groups, Math. Z. 144 (1977), 149-159. MR 382468
  • 5. A. Borel, Linear algebraic groups, Benjamin, New York, 1969. MR 251042
  • 6. A. Borel, Properties and linear representations of Chevalley groups, Part A, Seminar on Algebraic Groups and Related Finite Groups, Lecture Notes in Math., vol. 131, Springer-Verlag, Berlin and New York, 1970. MR 258838
  • 7. A. Borel and J. Tits, Groupes reductifs, Inst. Hautes Études Sci. Publ. Math. 27 (1965), 55-151. MR 207712
  • 8. A. Borel and J. Tits, Elements unipotents et sous-groupes paraboliques de groupes reductifs. I, Invent. Math. 12 (1971), 95-104. MR 294349
  • 9. N. Bourbaki, Groupes et algèbres de Lie, Chaps. 4-6, Actualités Sci. Indust. no. 1337, Hermann, Paris, 1968. MR 240238
  • 10. R. W. Carter, Conjugacy classes in the Weyl groups, Compositio Math. 25 (1972), 1-59. MR 318337
  • 11. R. W. Carter, Simple groups of Lie type, Wiley, New York and London, 1972. MR 407163
  • 12. R. W. Carter, Centralizers of semisimple elements in finite groups of Lie type, Proc. London Math. Soc. (3) 37 (1978), no. 3, 491–507. MR 512022, https://doi.org/10.1112/plms/s3-37.3.491
  • 13. B. Chang and R. Ree, The characters of G2(q), Istituto Nazionale di Alta Matematica, Symposia Mathematica, vol. 13, 1974, pp. 395-413. MR 364419
  • 14. C. Chevalley, Sur certains groupes simples, Tôhoku Math. J. 7 (1955), 14-66. MR 73602
  • 15. C. Chevalley, Classification des groupes de Lie algébriques, Paris, 1956/1958.
  • 16. C. W. Curtis, The Steinberg character of a finite group with a (B, N)-pair, J. Algebra 4 (1966), 433-441. MR 201524
  • 17. C. W. Curtis, On the values of certain irreducible characters of finite Chevalley groups, Istituto Nazionale di Alta Matematica, Symposia Mathematica, vol. 13, 1974, pp. 343-355. MR 369561
  • 18. C. W. Curtis, Reduction theorems for characters of finite groups of Lie type, J. Math. Soc. Japan 27 (1975), 666-688. MR 399282
  • 19. C. W. Curtis, A note on the connections between the generalized characters of Deligne and Lusztig and the cuspidal characters of reductive groups over finite fields, J. London Math. Soc. 14 (1976), 405-412. MR 435238
  • 20. C. W. Curtis and T. Fossum, On centralizer rings and characters of representations of finite groups, Math. Z. 107 (1968), 402-406. MR 237665
  • 21. C. W. Curtis, N. Iwahori and R. Kilmoyer, Hecke algebras and characters of parabolic type of finite groups with (B, N)-pairs, Inst. Hautes Études Sci. Publ. Math. 40 (1972), 81-116. MR 347996
  • 22. C. W. Curtis, W. M. Kantor and G. M. Seitz, The 2-transitive permutation representations of the finite Chevalley groups, Trans. Amer. Math. Soc. 218 (1976), 1-59. MR 422440
  • 23. C. W. Curtis and G. I. Lehrer, The homology of certain fixed point sets in the Tits complex of a reductive group over a finite field (to appear).
  • 24. P. Deligne, Cohomologie étale, Lecture Notes in Mathematics, vol. 569, Springer-Verlag, Berlin, 1977 (French). Séminaire de géométrie algébrique du Bois-Marie SGA 4\frac{1}2. MR 463174
  • 25. P. Deligne and G. Lusztig, Representations of reductive groups over finite fields, Ann. of Math. (2) 103 (1976), 103-161. MR 393266
  • 26. L. E. Dickson, Linear groups, Dover, New York, 1958. MR 104735
  • 27. J. Dieudonné, La géométrie des groupes classiques, Ergebnisse der Math. und ihrer Grenzgebiete, vol. 5, Springer-Verlag, Berlin and New York, 1955. MR 72144
  • 28. H. Enomoto, The characters of the finite Chevalley groups G2(q), q = 3+, Japan. J. Math. (N.S.) 2 (1976), 191-248. MR 437628
  • 29. P. Fong and G. M. Seitz, Groups with a (B, N)-pair of rank 2. I, II, Invent. Math. 21 (1973). 1-57; 24 (1974), 191-239. MR 354858
  • 30. J. S. Frame, The classes and representations of the groups of 27 lines and 28 bitangents, Ann. Mat. Pura Appl. 32 (1951), 83-119. MR 47038
  • 31. J. S. Frame, The characters of the Weyl group E8, Computational Problems in Abstract Algebra (Proc. Conf. Oxford 1967), ed. J. Leich, Pergamon, Oxford, 1970, pp. 111-130. MR 269751
  • 32. H. Garland, p-adic curvature and the cohomology of discrete subgroups of p-adic groups, Ann. of Math. (2) 97 (1973), 375-423. MR 320180
  • 33. S. E. Gelfand, Representation of the full linear group over a finite field, Mat. Sb. 83 (125) (1970), 15-41. (Russian) MR 272916
  • 34. J. A. Green, The characters of the finite general linear groups, Trans. Amer. Math. Soc. 80 (1955), 402-447. MR 72878
  • 35. J. A. Green, On the Steinberg characters of finite Chevalley groups, Math. Z. 117 (1970), 272-288. MR 280612
  • 36. A. Grothendieck, Formule de Lefschetz et rationalité des functions - L, Sem. Bourbaki 279, Decembre 1964, Benjamin, New York. MR 212024
  • 37. Harish-Chandra, Eisenstein series over finite fields, Functional Analysis and Related Fields, Springer-Verlag, Berlin and New York, 1970, pp. 76-88. MR 457579
  • 38. P. Hoefsmit, Representations of Hecke algebras of finite groups with (B, N)-pairs of classical type, Ph.D. dissertation, Univ. of British Columbia, Vancouver, 1974.
  • 39. R. B. Howlett, On the degrees of Steinberg characters of Chevalley groups, Math. Z. 135 (1974), 125-135. MR 360781
  • 40. N. Iwahori, On the structure of the Hecke ring of a Chevalley group over a finite field, J. Fac. Sci. Univ. Tokyo Sect. IA 10 (1964), 215-236. MR 165016
  • 41. N. Kawanaka, A theorem on finite Chevalley groups, Osaka J. Math. 101 (1973), 1-13. MR 332948
  • 42. N. Kawanaka, Unipotent elements and characters of finite Chevalley groups, Osaka J. Math. (to appear). MR 384914
  • 43. D. Kazhdan, On 𝜖-representations, Israel J. Math. 43 (1982), no. 4, 315–323. MR 693352, https://doi.org/10.1007/BF02761236
  • 44. R. Kilmoyer, Some irreducible complex representations of a finite group with a BN-pair, Ph.D. dissertation, M.I.T., 1969.
  • 45. Robert W. Kilmoyer, Principal series representations of finite Chevalley groups, J. Algebra 51 (1978), no. 1, 300–319. MR 487479, https://doi.org/10.1016/0021-8693(78)90149-7
  • 46. T. Kondo, The characters of the Weyl group of type F4, J. Fac. Sci. Univ. Tokyo Sect. I, 11 (1965), 145-153. MR 185018
  • 47. B. Kostant, Groups over Z, Proc. Sympos. Pure Math., vol. 9, Amer. Math. Soc., Providence, R. I., 1966, pp. 90-98. MR 207713
  • 48. G. I. Lehrer, Adjoint groups, regular unipotent elements and discrete series characters, Trans. Amer. Math. Soc. 214 (1975), 249-260. MR 384915
  • 49. G. Lusztig, The discrete series representations of the general linear groups over a finite field, Ann. of Math. Studies, no. 81, Princeton Univ. Press, Princeton, N. J., 1974. MR 382419
  • 50. G. Lusztig, On the Green polynomials of classical groups, Proc. London Math. Soc. 33 (1976), 443-475. MR 424959
  • 51. G. Lusztig, Coxeter orbits and eigenspaces of Frobenius, Invent. Math. 28 (1975), 101-159. MR 453885
  • 52. G. Lusztig, On the finiteness of the number of unipotent classes, Invent. Math. 34 (1976), 201-213. MR 419635
  • 53. G. Lusztig, Irreducible representations of finite classical groups, Invent. Math. 43 (1977), 125-175. MR 463275
  • 54. G. Lusztig, Unipotent representations of a finite Chevalley group of type E8 (to appear).
  • 55. G. Lusztig, On the reflection representation of a finite Chevalley group (to appear).
  • 56. George Lusztig, Representations of finite Chevalley groups, CBMS Regional Conference Series in Mathematics, vol. 39, American Mathematical Society, Providence, R.I., 1978. Expository lectures from the CBMS Regional Conference held at Madison, Wis., August 8–12, 1977. MR 518617
  • 57. G. Lusztig and B. Srinivasan, The characters of the finite unitary groups, J. Algebra 49 (1977), 167-171. MR 453886
  • 58. H. Matsumoto, Générateurs et relations des groupes de Weyl generalise, C. R. Acad. Sci. Paris 258. MR 183818
  • 59. F. Richen, Modular representations of split (B, N)-pairs, Trans. Amer. Math. Soc. 140 (1969), 435-460. MR 242972
  • 60. G. M. Seitz, Flag transitive subgroups of Chevalley groups, Ann. of Math. (2) 97 (1973), 27-56. MR 340446
  • 61. L. Solomon, The Steinberg character of a finite group with a BN-pair, Theory of Finite Groups (ed. by R. Brauer and C. H. Sah), Benjamin, New York, 1969, pp. 213-221. MR 246951
  • 62. L. Solomon, On the affine group over a finite field, Representation Theory of Finite Groups and Related Topics, Proc. Sympos. Pure Math., vol. 21, Amer. Math. Soc., Providence, R. I., 1971. MR 318287
  • 63. L. Solomon, The affine group I. Bruhat decomposition, J. Algebra 20 (1972), 512-539. MR 306349
  • 64. T. A. Springer, Cusp forms for finite groups, and characters of special groups, parts C and D in Seminar on Algebraic Groups and Related Topics (ed. A. Borel) Lecture Notes in Math., vol. 131, Springer-Verlag, Berlin and New York, 1970. MR 263942
  • 65. T. A. Springer, On the characters of certain finite groups, Proc. Summer School, Group Representations, Budapest, 1971.
  • 66. T. A. Springer, Caractères de groupes de Chevalley finis, Sem. Bourbaki, no. 429, 1972/73.
  • 67. T. A. Springer, Relèvement de Brauer et représentations paraboliques de GL(F), Sem. Bourbaki, no. 441, 1973/74.
  • 68. T. A. Springer, Generalization of Green's polynomials, Proc. Sympos. Pure Math., vol. 21, Amer. Math. Soc., Providence, R. I., 1971, pp. 141-153. MR 327926
  • 69. T. A. Springer, Trigonometric sums, Green's functions of finite groups and representations of Weyl groups, Invent. Math. 36 (1976), 173-207. MR 442103
  • 70. T. A. Springer and R. Steinberg, Conjugacy classes, Part E in Seminar on Algebraic Groups and Related Topics, Lecture Notes in Math., vol. 131, Springer-Verlag, Berlin and New York, 1970. MR 268192
  • 71. B. Srinivasan, The characters of the finite symplectic group Sp(4, q), Trans. Amer. Math. Soc. 131 (1968), 488-525. MR 220845
  • 72. B. Srinivasan, On the Steinberg character of a finite simple group of Lie type, J. Austral. Math. Soc. 12 (1971), 1-14. MR 291317
  • 73. B. Srinivasan, Green polynomials of finite classical groups, Comm. Algebra 5 (1977), 1241-1258. MR 498889
  • 74. R. Steinberg, A geometric approach to the representations of the full linear group over a Galois field, Trans. Amer. Math. Soc. 71 (1951), 274-282. MR 43784
  • 75. B. Srinivasan, Prime power representations of finite linear groups. II, Canad. J. Math. 9 (1957), 347-351. MR 87659
  • 76. B. Srinivasan, Lectures on Chevalley groups, Yale University, 1967.
  • 77. B. Srinivasan, Endomorphisms of linear algebraic groups, Mem. Amer. Math. Soc. no. 80 (1968). MR 230728
  • 78. D. Surowski, Irreducible characters of BN-pairs of exceptional type, Ph.D. dissertation, Univ. of Arizona, 1975.
  • 79. D. Surowski, Representations of a subalgebra of the generic algebra corresponding to the Weyl group of type F4, Comm. Algebra 5 (1977), 873-888. MR 442104
  • 80. David B. Surowski, Degrees of irreducible characters of (𝐵,𝑁)-pairs of types 𝐸₆ and 𝐸₇, Trans. Amer. Math. Soc. 243 (1978), 235–249. MR 502905, https://doi.org/10.1090/S0002-9947-1978-0502905-2
  • 81. J. Tits, Buildings of spherical type and finite BN-pairs, Lecture Notes in Math., vol. 386, Springer-Verlag, Berlin and New York, 1974. MR 470099
  • 82. A. Weil, Number of solutions of equations in finite fields, Bull. Amer. Math. Soc. 55 (1949), 497-508. MR 29393

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 20C15, 20G05, 20G40

Retrieve articles in all journals with MSC (1970): 20C15, 20G05, 20G40


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1979-14648-2

American Mathematical Society